MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
A flexor ansel guiding sheath was used in the treatment of a chronic total occlusion (cto) lesion in the superficial femoral artery (sfa ).The procedure was performed by contralateral approach from the groin.There were calcifications noted in the puncture site (groin).After a 4fr.Short sheath, details unknown, was inserted into the artery, the physician attempted to advance the complaint device into the patient's body over a wire guide.It would not enter the artery and as a result, the tip became deformed, resulting in fraying.Another manufacturer's sheath was used instead, without problem.No adverse effects on the patient were reported do to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The flexor ansel guiding sheath was returned in a used condition and examined.The sheath was returned with the 0.038" dilator inserted into the proximal fitting of the sheath.The distal tip of the sheath appeared to be smooth tapered with smooth transition between sheath and dilator.The curve of the sheath was also within tolerance.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the available information, examination of the returned product, and results of the investigation, it is likely that the calcification present at the puncture site might have caused difficulties in getting the sheath into the patient's body.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6776476
Report Number1820334-2017-02316
Device Sequence Number13695463
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)200103(10)7559628
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1